MAUDE Adverse Event Report: ABBOTT POINT OF CARE I-STAT CHEM8+ CARTRIDGE

ABBOTT POINT OF CARE I-STAT CHEM8+ CARTRIDGE
Catalog Number 600-9008-25
Medical Device Problem Code Incorrect, Inadequate or Imprecise Result or Readings (1535)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/21/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Apoc incident # (b)(4).Apoc labeling will be evaluated during the investigation as pertaining to the event.
 
Event or Problem Description
On 30-jun-2023, abbott point of care was contacted by a customer regarding i-stat chem8+ cartridges that yielded a suspected discrepant creatinine result of 8.2 & 7.1 on a patient.There was no additional patient information available at the time of this report.Return product is not available for investigation.Method: sample: date: tested: bun: crea: sample: i-stat, wb, (b)(6) 2023, 1527, 140mg/dl , 8.2 mg/dl, a.Lab , serum, (b)(6) 2023, 1527, 28 mg/dl, 1.4 mg/dl, a.I-stat, wb, (b)(6) 2023, 1609, 126 mg/dl, 7.1 mg/dl, b.Lab, serum, ni, ni, 29 mg/dl, 1.5 mg/dl, a.There are no injuries associated with this event.At this time there is no reason to suspect a malfunction exists.Two i-stat results are consistently high on two different samples.It is suspected based on the elevated i-stat results that the patient may be on hydroxyurea and the cause for the elevated results.However, there was no confirmation of the patient's medications at the time of this report.The investigation is underway.
 
Additional Manufacturer Narrative
Apoc incident: # (b)(4).The investigation was completed on 03-aug-2023.A review of the device history records (dhrs) confirmed the cartridge lots met finished goods release criteria.Retained cartridge testing met the acceptance criteria found in q04.01.003 rev.Al, appendix 1 - product complaint level 2 and level 3 investigation procedure.No deficiency has been determined for chem8+ cartridge lot h23077.

Brand Name
I-STAT CHEM8+ CARTRIDGE
Common Device Name
CHEM8+ CARTRIDGE
Manufacturer (Section D)
ABBOTT POINT OF CARE
400 college road
princeton NJ 08540 6607
Manufacturer (Section G)
ABBOTT POINT OF CARE CANADA LTD.
185 corkstown road
ottawa, ontario K2H 8 V4
CA   K2H 8V4
Manufacturer Contact
linda maczuszenko
185 corkstown road
ottawa, ontario, NJ K2H 8-V4
CA   K2H 8V4
6136123525
MDR Report Key17346198
Report Number2245578-2023-00088
Device Sequence Number6543833
Product Code JGS
UDI-Device Identifier10054749005519
UDI-Public10054749005519
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
K053110
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 08/04/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/14/2023
Device Catalogue Number600-9008-25
Device Lot NumberH23077
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 06/30/2023
Supplement Date Received by Manufacturer08/03/2023
Initial Report FDA Received Date07/18/2023
Supplement Report FDA Received Date08/04/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured03/18/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown